Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Las Vegas, NV

June 13, 2015Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jun 13, 2015, 12:55 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 12:55 PM MST (19:55 UTC)
Expired
Jun 13, 2015, 4:00 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WGUS55 KVEF 131955
FFWVEF
AZC015-132300-
/O.NEW.KVEF.FF.W.0015.150613T1955Z-150613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM MST SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...

* UNTIL 400 PM MST
    
* AT 1254 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN NEAR PEACH SPRINGS. THE RAIN IS MOVING SOUTHEAST 
  AT 5 MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PEACH SPRINGS...DIAMOND CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3571 11334 3542 11334 3542 11360 3571 11359

$$

ASG
2 follow-up statements
033 
WGUS75 KVEF 132050
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM MST SAT JUN 13 2015

AZC015-132300-
/O.CON.KVEF.FF.W.0015.000000T0000Z-150613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
150 PM MST SAT JUN 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 148 PM MST...DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN IN 
THE VICINITY OF PEACH SPRINGS AND DIAMOND CREEK ROAD. THERE HAVE 
BEEN REPORTS OF DIAMOND CREEK ROAD BEING CLOSED DUE TO FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PEACH SPRINGS...DIAMOND CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3571 11334 3542 11334 3542 11360 3571 11359

$$

ASG
380 
WGUS75 KVEF 132148
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM MST SAT JUN 13 2015

AZC015-132157-
/O.CAN.KVEF.FF.W.0015.000000T0000Z-150613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
248 PM MST SAT JUN 13 2015

...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED IN THE PEACH SPRINGS AREA...AND FLOODING IS 
NO LONGER EXPECTED TO POSE A THREAT. STANDING WATER AND RUNOFF FROM 
EARLIER STORMS MAY STILL AFFECT THE REGION...BUT THE THREAT OF 
ADDITIONAL FLOODING HAS ENDED. 

LAT...LON 3571 11334 3542 11334 3542 11360 3571 11359

$$

ASG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:30 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 9:30 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT SAT JUN 13 2015

.SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL RESULT IN
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE
HIGHER TERRAIN TODAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL
BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK
WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL.
&&

.UPDATE...WEAK UPPER LOW WHICH WAS OVER CENTRAL CALIFORNIA YESTERDAY
HAS SHIFTED SOUTHEAST AND IS NEAR YUMA THIS MORNING. A POSITIVE TILT
TROUGH EXTENDS FROM THIS LOW NORTHEAST TOWARD THE FOUR CORNERS.
TROUGH AXIS WILL SHIFT EAST TODAY WITH RIDGE OVER THE EASTERN
PACIFIC BUILDING CLOSER TO THE WEST COAST.

WATER VAPOR SHOWS SOME DRYING IN THE UPPER LEVELS IN CALIFORNIA
WHILE LOWER LEVELS REMAIN UNSEASONABLY MOIST FOR MID-JUNE WITH
SURFACE DEWPOINTS IN THE 40S AND LOWER 50S ACROSS THE MOJAVE DESERT.
THE PW VALUE AT LAS VEGAS 0F 0.93 INCHES IS DOWN ABOUT A TENTH OF AN
INCH FROM YESTERDAY. BEST INSTABILITY TODAY LOOKS TO BE NEAR THE
TROUGH AXIS FROM SOUTHERN MOHAVE COUNTY WEST INTO SAN BERNARDINO
COUNTY AND FAR SOUTHERN NEVADA. CONVECTION LOOKS TO BE STARTING
EARLIER TODAY OVER THE HIGHER TERRAIN, INCLUDING THE SPRING
MTNS/SHEEP RANGE. QUICK BURSTS OF HEAVY RAIN AND GUSTY WINDS PRIMARY
THREAT TODAY.

WILL DO ANOTHER UPDATE TO BETTER CAPTURE EARLIER START OF
CONVECTION.
&&

.PREV DISCUSSION...230 AM PDT SAT JUN 13 2015
.SHORT TERM...THROUGH MONDAY NIGHT.

AN UPPER LEVEL DISTURBANCE HAS KEPT SOME ISOLATED CONVECTION GOING
INTO THE WEE HOURS OF THE NIGHT BUT AS OF THIS HOUR IT LOOKS LIKE
MOST OF THE CONVECTION HAS DIMINISHED.  WHILE THE UPPER LEVEL
DISTURBANCE WILL DRIFT SOUTHEASTWARD LATER TODAY...PRECIPITABLE
WATER REMAINS ELEVATED ACROSS THE REGION...ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 15. WHILE CONVECTION SHOULD BE NOTICEABLY WEAKER
AND MORE ISOLATED TODAY...I STILL ANTICIPATE ISOLATED SHOWERS AND
STORMS. THE STEERING FLOW WILL BE QUITE WEAK WHICH WILL WORK TO
ANCHOR ACTIVITY TO THE HIGHER PEAKS...AND I TRENDED THE POP GRID TO
REFLECT HIGHEST CHANCES IN THE MOUNTAINOUS TERRAIN. MOST OF THE
LOWER ELEVATION VALLEY LOCATIONS ACROSS OUR FORECAST AREA SHOULD
REMAIN DRY.

THINGS WILL CONTINUE TO DRY OUT ON SUNDAY BUT SOME VERY ISOLATED
ACTIVITY REMAINS POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA. DRY CONDITIONS ARE EXPECTED AREA WIDE
BY MONDAY.

OUTSIDE OF CONVECTION...THE BIG STORY WILL BE THE HEAT. TEMPERATURES
WILL BE WARMING INTO THE TRIPLE DIGITS ACROSS MUCH OF THE MOJAVE
DESERT WITH LAS VEGAS WARMING INTO THE LOW 100S TODAY AND BEYOND 105
BY MONDAY. IN DEATH VALLEY AND ALONG THE LOWER COLORADO
RIVER...TEMPERATURES WILL WARM INTO THE 110S BY MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY.

CONFIDENCE REMAINS HIGH IN THE FIRST PROLONGED PERIOD OF TRIPLE
DIGIT HEAT IN DESERT LOCALES NEXT WEEK AS WESTERLY TO SOUTHWESTERLY
UPPER LEVEL FLOW IS EXPECTED TO DOMINATE THE REGION THROUGH AT LEAST
NEXT WEEKEND. THIS PATTERN WILL AID IN MIXING...BUMPING AFTERNOON
HIGHS UP A FEW DEGREES EACH AFTERNOON...YIELDING THE HOTTEST DAYS OF
2015 SO FAR BY MID-WEEK. AFTERNOON HIGHS WILL RUN ROUGHLY 6-9
DEGREES ABOVE NORMAL FOR MID-JUNE...RANGING FROM 102-109 ACROSS MOST
DESERT LOCATIONS...WITH LOWER DESERT LOCATIONS SUCH AS DEATH
VALLEY...AND THE COLORADO RIVER VALLEY EASILY EXCEEDING 110 AND
PERHAPS 115 AT TIMES THROUGH LATE WEEK. AT THIS TIME...IT APPEARS
THAT MOST RECORDS WILL REMAIN SAFE NEXT WEEK.

THOUGH IT CONTINUES TO LOOK LIKE WE WILL REMAIN JUST BELOW THE
EXCESSIVE HEAT CRITERIA THRESHOLD OF 110 IN LAS VEGAS NEXT
WEEK...INDIVIDUALS AND ORGANIZATIONS HERE AND IN OTHER DESERT
LOCATIONS ARE ENCOURAGED TO PLAN AHEAD BY CHECKING AIR
CONDITIONERS...VEHICLE MAINTENANCE...ETC...AS WELL AS EXERCISING
HEAT SAFETY DURING THIS PROLONGED PERIOD. REMEMBER...HEAT IS THE
LEADING WEATHER RELATED KILLER IN OUR CWA.

&&

.AVIATION...FOR MCCARRAN...DIURNAL WIND PATTERNS EXPECTED TODAY WITH
WINDS GENERALLY BELOW 9KTS EXPECTED. EASTERLY COMPONENTS FAVORED
MUCH OF THE DAY WITH SOUTHERLY DRAINAGE FLOW EXPECTED OVERNIGHT.
ISOLATED CONVECTION IN THE MOUNTAINS BUT SHOULD MAINLY STAY OUTSIDE
OF THE VALLEY. WHAT WILL NEED TO BE MONITORED IS POTENTIAL OUTFLOW
WINDS FROM NEARBY STORMS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT SOUTH OR SOUTHWESTERLY WINDS ARE
EXPECTED ACROSS THE REGION TODAY IN THE 6-12KT RANGE. SOME ISOLATED
CONVECTION POSSIBLE ACROSS THE HIGHER TERRAIN BUT OTHERWISE FAIR
WEATHER EXPECTED. CONVECTIVE TURBULENCE AND GUSTY SURFACE WINDS
LIKELY NEAR STORM ACTIVITY.

&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE...PIERCE
SHORT TERM/AVIATION...OUTLER
LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:23 PM MSTAreal Flood AdvisoryVEFMohave112 min
Jun 13, 2:29 PM MSTAreal Flood AdvisoryVEFMohave2 hr
Jun 13, 2:38 PM MSTFlash Flood WarningVEFMohave112 min

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.